Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)



Invariance principles and Gaussian approximation for strictly stationary processes

Author: Dalibor Volný
Journal: Trans. Amer. Math. Soc. 351 (1999), 3351-3371
MSC (1991): Primary 28D05, 60G10, 60F17, 60F05, 28D20
Published electronically: April 8, 1999
MathSciNet review: 1624218
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We show that in any aperiodic and ergodic dynamical system there exists a square integrable process $(f\circ T^{i})$ the partial sums of which can be closely approximated by the partial sums of Gaussian i.i.d. random variables. For $(f\circ T^{i})$ both weak and strong invariance principles hold.

References [Enhancements On Off] (What's this?)

  • [B] Billingsley, P., Convergence of Probability Measures, J. Wiley, New York, 1968. MR 38:1718
  • [Bu-De] Burton, R. and Denker, M., On the central limit theorem for dynamical systems, Transactions Amer. Math. Soc. 302 (1987), 715-726. MR 88i:60039
  • [C-F-S] Cornfeld, I.P., Fomin, S.V., and Sinai Ya.G., Ergodic Theory, Springer-Verlag, New York, 1982. MR 87f:28019
  • [Ch] Chernov, N., Limit theorems and Markov approximations for chaotic dynamical systems, Probab. Theory Related Fields 101 (1995), 321-362. MR 96m:28016
  • [Cs-Re] Csörgö, M. and Révész, P., Strong Approximations in Probability and Statistics, Academic Press, New York, 1981. MR 84d:60050
  • [D-L-P-W] De La Rue, T., Ladouceur, S., Pe\v{s}kir, G., and Weber, M., On the central limit theorem for aperiodic dynamical systems and applications, preprint 1993.
  • [De-K] Denker, M. and Keane, M., Almost topological dynamical systems, Israel J. Math. 34 (1979), 139-160. MR 82m:54042
  • [G] Gordin M.I., The central limit theorem for stationary processes, Soviet Math. Dokl. 10 (1969), 1174-1176. MR 40:5012
  • [Ha-He] Hall, P. and Heyde, C.C., Martingale Limit Theory and its Application, Academic Press, New York, 1980. MR 83a:6001
  • [Ka] Kac, M., On the distribution of values of sums of the type $\sum f(2^{k}t)$, Ann. Math. 47 (1946), 33-49. MR 7:436f
  • [K-Vo] Keane, M. and Volný, D., an unpublished result.
  • [La1] Lacey, M., On weak convergence in dynamical systems to self-similar processes with spectral representation, Transactions Amer. Math. Soc. 328 (1991), 767-778. MR 92c:60048
  • [La2] Lacey, M., On central limit theorems, modulus of continuity and Diophantine type for irrational rotations, Journal d'Analyse Math. 61 (1993), 47-59. MR 95a:60054
  • [Le1] Lesigne, E., Almost sure central limit theorem for strictly stationary processes, preprint 1996.
  • [Le2] Lesigne, E., personal communication, 1996.
  • [Li-Vo] Liardet, P. and Volný, D., Sums of continuous and differentiable functions in dynamical systems, Israel J. of Mathematics 98 (1997), 29-60. CMP 97:15
  • [Ru] Rudolph, D., Fundamentals of Measurable Dynamics, Clarendon Press, Oxford, 1990. MR 92e:28006
  • [T-We] Thouvenot, J.-P. and Weiss, B., personal communication.
  • [Vo1] Volný, D., On limit theorems and category for dynamical systems, Yokohama Math. J. 38 (1990), 29-35. MR 92c:28014
  • [Vo2] Volný, D., Approximating martingales and the central limit theorem for strictly stationary processes, Stochastic Processes and their Appl. 44 (1993), 41-74. MR 93m:28021

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (1991): 28D05, 60G10, 60F17, 60F05, 28D20

Retrieve articles in all journals with MSC (1991): 28D05, 60G10, 60F17, 60F05, 28D20

Additional Information

Dalibor Volný
Affiliation: Université de Rouen, UPRES-A CNRS 60 85, Site Colbert, 76821 Mont-Saint-Aignan Cedex, France

Keywords: Zero entropy stationary process, weak invariance principle, strong invariance principle, approximation by Gaussian random variables
Received by editor(s): February 21, 1997
Published electronically: April 8, 1999
Additional Notes: This research has been partially supported by the Grant Agency of the Charles University (Prague), grant #GAUK 6191
Article copyright: © Copyright 1999 American Mathematical Society

American Mathematical Society